In late December I got a UTI. Anyway, I went to a clinic and was put on antibiotics and within a couple of days I was feeling better as far as the UTI was concerned. When I first started the antibiotics I was trying to eat a little yogurt every day because I've gotten two yeast infections in the past while on or just finishing antibiotics. I did well the first 4-5 days but then stopped worrying about it. Needless to say I did end up with a yeast infection 2 days after the antibiotics finished.
I did Monistat 7 day treatment and every symptom like the itching (both internal and external), swelling, burning, discharge went away EXCEPT for the redness and irritation. It's been over 2 weeks and it hasn't gone away. I've tried vagisil cream, cortizone cream, soaking in a bath with baking soda, etc... Nothing. To be honest it really isn't that uncomfortable, I only feel tender usually after just towling off down there or after sex (but surprisingly not during). So I can't complain that it's painful when really it isn't. But the fact is that it's not going away and I do feel it to a point.
At first I thought that the yeast infection hadn't gone away despite every other symptom deceasing. But now I think it's more like a vulva rash. It's red and there are scaly raised white patches identical on each side of the vulva (like literally in the same places). That's why I don't think it's an STD. But I've still worried myself by looking at pictures of herpes and genital warts, which neither look like what I have.
I went to the doctor Friday and told her about the irritation but she seemed to shrug it off since it wasn't physically bothering me that much but she went ahead and did a vaginal exam and swab for testing. When she was examining me she said I did look red but nothing stood out to her as an infection or anything wrong otherwise but she swabbed for yeast, BV, trichomiasis, gonorrhea and chlamydia. I won't get the results back until Thursday. I'm sure it's not gonorrhea or chlamydia, I've been in a committed relationship for over a year and was tested not too long before the start of that relationship and didn't have either. And I have no weird discharge anymore so it seems unlikely to me that it's BV or trich but I'm not going to rule those out. The doctor gave me 2 doses of Diflucan just in case to help me out in the meantime. I took one pill Friday and took the second yesterday (I was told to wait 3 days). I've noticed very little difference.
I'm just curious if anyone else has experiencesd something like this after a yeast infection? I read something on vulvitis and that's what it seems like to me after reading the symptoms but after the doctor examining me and not saying anything like that I'm not sure what to think. I really am worried that this isn't going to go away. I check down there every day to monitor the redness and irritation, which I'm sure might not be helping that I keep poking around and pulling skin around. But I just don't know what to do. I have a feeling my test results will come back negative for everything.
I guess I'm just looking for anyone that's had something similar and what happened? Or knows of any alternatives that this could be?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.